Alert archive / Kansas / River Flood Warnings in 2009
River Flood Warning 40, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Apr 27, 2009, 10:14 AM CDT for Labette County, Neosho County, Kansas. It took effect at Apr 27, 2009, 7:51 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2009, 10:14 AM CDT (15:14 UTC)
- In effect from
- Apr 27, 2009, 7:51 PM CDT
- Expired
- May 3, 2009, 1:48 PM CDT
- In force
- 6 days
- Issued by
- NWS Wichita, KS
- Flood severity
- Moderate
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 26.97 ft at May 1, 2009, 12:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:26 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 27, 6:26 AM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 626 AM CDT MON APR 27 2009 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CONVECTION WILL MAINLY AFFECT KCNU FOR THE FIRST SEVERAL HOURS OF THE FORECAST. AFTER SOME GUSTY WINDS THIS MORNING AT KRSL AND KSLN...WINDS WILL GRADUALLY WEAKEN AND BECOME LIGHT AND VARIABLE FOR TONIGHT. AM CONCERNED ABOUT FOG POTENTIAL GIVEN SO MUCH RAINFALL THE PAST COUPLE DAYS...LATE CLEARING AND LIGHT WINDS TONIGHT. FOR NOW HAVE PUT 3-4SM AT ALL TAF SITES...AND CAN REFINE WITH LATER FORECASTS. WOULD NOT BE SURPRISED TO SEE SOME DENSE FOG AT AT LEAST ONE TAF SITE TUESDAY MORNING. && .PREV DISCUSSION... /ISSUED 311 AM CDT MON APR 27 2009/ DISCUSSION... FORECAST CONCERN...RESIDUAL PRECIP/CONVECTION THIS MORNING AND FLOODING AGGRAVATION. ONGOING CONVECTION WILL CONTINUE TO AFFECT AREAS MAINLY ALONG AND EAST OF I-135 THIS MORNING...WITH AREAS OF LOCALLY HEAVY RAINFALL POSSIBLE. FLOOD WATCH WILL BE CANCELED TO THE WEST OF THIS AREA AND CONTINUED TO THE EAST UNTIL 18Z EXPIRATION. THE REMAINING PORTION OF THE UPPER TROF WILL EJECT ACROSS THE CENTRAL PLAINS TODAY...WITH SOME RENEWED CONVECTION POSSIBLE ALONG THE EASTWARD MIGRATORY SURFACE FRONT ACROSS SOUTHEAST KANSAS. OTHERWISE SOME CLEARING IS EXPECTED ACROSS CENTRAL KANSAS THIS AFTERNOON...THOUGH TEMPERATURES WILL BE QUITE CHILLY OVER THE PAST SEVERAL DAYS. A BRIEF RESPIT FROM THE RAIN AND THUNDER CAN BE EXPECTED ACROSS THE AREA TONIGHT INTO TUESDAY...AS HIGH PRESSURE AND DRIER AIR NOSE SOUTH ACROSS EASTERN KANSAS. HOWEVER...MOISTURE WILL BEGIN TO RETURN BY TUESDAY NIGHT INTO WEDNESDAY IN ADVANCE OF ANOTHER UPPER TROF DEVELOPING ACROSS THE WEST. LITTLE CHANGE TO THE OUTER PERIODS WITH FOCUS ON CURRENT AND SHORT TERM WEATHER. DARMOFAL AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU AREAS OF IFR/MVFR CIGS/VSBYS WILL CONTINUE TO AFFECT THE AREA OVERNIGHT...WITH SCATTERED TO NUMEROUS CONVECTION. A GENERAL IMPROVEMENT IN CONDITIONS IS EXPECTED ACROSS THE AREA BY LATE MORNING AND INTO THE AFTERNOON...AS DRIER AIR ADVECTS ACROSS THE AREA BEHIND A COLD FRONT. CONDITIONS EXPECTED TO BECOME VFR ACROSS CENTRAL KANSAS BY THE END OF THE FORECAST VALID PERIOD...WITH MVFR CIGS LINGERING ACROSS SOUTHEAST KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 42 68 55 / 60 10 10 30 HUTCHINSON 59 40 66 54 / 40 10 10 30 NEWTON 58 40 67 54 / 60 10 10 30 ELDORADO 59 42 68 54 / 80 10 10 20 WINFIELD-KWLD 62 43 69 55 / 70 10 10 20 RUSSELL 58 38 62 52 / 20 0 20 30 GREAT BEND 58 39 62 53 / 20 0 20 30 SALINA 58 39 67 53 / 40 0 10 30 MCPHERSON 58 40 66 54 / 40 0 10 30 COFFEYVILLE 71 45 70 56 / 70 30 10 20 CHANUTE 67 43 69 54 / 80 20 10 20 IOLA 66 43 68 53 / 80 20 10 20 PARSONS-KPPF 70 45 70 55 / 70 30 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ052-053-068>071- 083-092>095-098. &&
Hazardous weather outlook, Apr 27, 4:00 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 400 AM CDT MON APR 27 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280900- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 400 AM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE THIS MORNING ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. IN ADDITION...ONGOING FLOODING OF LOW-LYING AREAS AND ALONG RIVERS AND CREEKS WILL CONTINUE ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS. PLEASE REFER TO THE LATEST FLOOD WATCH...AND AREAL OR RIVER FLOOD WARNING PRODUCTS FOR MORE SPECIFIC INFORMATION. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS THIS AFTERNOON. DIME SIZE HAIL AND GUSTY WINDS TO 50 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. HOWEVER THE CHANCES FOR THUNDERSTORMS WILL INCREASE BY WEDNESDAY AND INTO THURSDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY HEAVY RAINFALL. CHANCES FOR THUNDERSTORMS WILL LINGER INTO THE UPCOMING WEEKEND...THOUGH THE RISK FOR SEVERE WEATHER IS EXPECTED TO DIMINISH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Local storm report, Apr 27, 4:50 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
450 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM FLOOD 1 W MCCONNELL AIR FORCE 37.62N 97.29W
04/27/2009 SEDGWICK KS LAW ENFORCEMENT
HIGH WATER WITH ROADS BLOCKED OFF AROUND 47TH STREET
SOUTH AND OLIVER, AND MOUNT VERNON AND HYDRAULIC.
&&
KEDLocal storm report, Apr 27, 4:53 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
453 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM FLASH FLOOD 4 N CONWAY SPRINGS 37.45N 97.64W
04/27/2009 SUMNER KS LAW ENFORCEMENT
K 49 WAS BARRICADED DUE TO HIGH WATER FLOWING OVER THE
HIGHWAY.
&&
KEDLocal storm report, Apr 27, 6:33 AM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
633 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 AM HEAVY RAIN 2 SW PARK CITY 37.78N 97.35W
04/27/2009 M4.02 INCH SEDGWICK KS PUBLIC
TOTAL PRECIPITATION SINCE MIDNIGHT SUNDAY.
0530 AM HEAVY RAIN 1 S BENTON 37.77N 97.11W
04/27/2009 M6.20 INCH BUTLER KS PUBLIC
TOTAL RAINFALL SINCE MIDNIGHT SUNDAY.
&&
SCHRECKLocal storm report, Apr 27, 6:47 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN WEST WICHITA 37.69N 97.46W
04/27/2009 M5.31 INCH SEDGWICK KS NWS EMPLOYEE
&&
LFWLocal storm report, Apr 27, 6:56 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM HEAVY RAIN CONWAY SPRINGS 37.39N 97.64W
04/27/2009 M4.34 INCH SUMNER KS CO-OP OBSERVER
&&
SCHRECKLocal storm report, Apr 27, 9:30 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
930 AM CDT MON APR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HEAVY RAIN 10 N BENTON 37.93N 97.11W
04/27/2009 M6.30 INCH BUTLER KS TRAINED SPOTTER
MEASURED STORM-TOTAL RAINFALL.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 55 min |
| Apr 26, 7:06 PM CDT | Areal Flood Warning | ICT | Harper, Kingman | 5 hr |
| Apr 26, 7:32 PM CDT | Flash Flood Warning | ICT | Harper | 4 hr |
| Apr 26, 8:23 PM CDT | River Flood Warning | ICT | Sumner | 32 hr |
| Apr 26, 8:27 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 33 min |
| Apr 26, 8:30 PM CDT | River Flood Warning | ICT | Marion | 37 hr |
| Apr 26, 8:30 PM CDT | River Flood Warning | ICT | Chase | 66 hr |
| Apr 26, 8:30 PM CDT | River Flood Warning | ICT | Chase, Lyon | 3 days |
| Apr 26, 8:41 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 34 min |
| Apr 26, 9:01 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 26, 9:05 PM CDT | River Flood Warning | ICT | Saline | 31 hr |
| Apr 26, 9:10 PM CDT | River Flood Warning | ICT | Butler | 48 hr |
| Apr 26, 9:10 PM CDT | River Flood Warning | ICT | Butler, Cowley | 55 hr |
| Apr 26, 9:12 PM CDT | River Flood Warning | ICT | Sedgwick | 48 hr |
| Apr 26, 9:15 PM CDT | River Flood Warning | ICT | Harvey, Reno | 13 hr |
| Apr 26, 9:15 PM CDT | River Flood Warning | ICT | Harvey | 6 hr |
| Apr 26, 9:15 PM CDT | River Flood Warning | ICT | Sedgwick | 6 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Sedgwick | 42 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 49 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Sumner | 65 hr |
| Apr 26, 9:19 PM CDT | River Flood Warning | ICT | Cowley | 7 days |
| Apr 26, 9:23 PM CDT | River Flood Warning | ICT | Saline | 11 hr |
| Apr 26, 9:27 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 33 min |
| Apr 26, 9:28 PM CDT | River Flood Warning | ICT | McPherson | 23 hr |
| Apr 26, 9:28 PM CDT | River Flood Warning | ICT | McPherson, Saline | 40 hr |
| Apr 26, 9:28 PM CDT | River Flood Warning | ICT | Saline | 23 hr |
| Apr 26, 9:55 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 35 min |
| Apr 26, 10:08 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 22 min |
| Apr 26, 10:33 PM CDT | Flash Flood Warning | ICT | Butler | 6 hr |
| Apr 26, 10:56 PM CDT | Flash Flood Warning | ICT | Harper, Kingman, Sumner | 6 hr |
| Apr 27, 12:29 AM CDT | Areal Flood Warning | ICT | Chase, Harvey, McPherson, Marion, Reno, Rice | 12 hr |
| Apr 27, 12:47 AM CDT | Areal Flood Warning | ICT | Greenwood | 12 hr |
| Apr 27, 12:59 AM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 4 hr |
| Apr 27, 3:11 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 31 hr |
| Apr 27, 3:11 AM CDT | River Flood Warning | ICT | Sumner | 43 hr |
| Apr 27, 3:14 AM CDT | River Flood Warning | ICT | Butler, Cowley | 42 hr |
| Apr 27, 3:45 AM CDT | River Flood Warning | ICT | Wilson | 5 hr |
| Apr 27, 4:17 AM CDT | Flash Flood Warning | ICT | Butler | 5 hr |
| Apr 27, 4:28 AM CDT | Areal Flood Warning | ICT | Sedgwick | 6 hr |
| Apr 27, 5:00 AM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Apr 27, 5:51 AM CDT | River Flood Warning | ICT | Butler | 9 hr |
| Apr 27, 8:45 AM CDT | River Flood Warning | ICT | Butler | 6 hr |
| Apr 27, 8:49 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 6 hr |
| Apr 27, 9:11 AM CDT | Areal Flood Warning | ICT | Butler | 10 hr |
| Apr 27, 9:39 AM CDT | Areal Flood Warning | ICT | Sedgwick | 9 hr |
| Apr 27, 9:39 AM CDT | River Flood Warning | ICT | Butler, Cowley | 3 days |
| Apr 27, 9:39 AM CDT | River Flood Warning | ICT | Cowley | 3 days |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Allen | 41 hr |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Allen, Neosho | 4 days |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Neosho | 5 days |
| Apr 27, 10:14 AM CDT | River Flood Warning | ICT | Labette | 7 days |
| Apr 27, 10:19 AM CDT | Areal Flood Warning | ICT | Rice | 9 hr |
| Apr 27, 10:24 AM CDT | Areal Flood Warning | ICT | Chase, Harvey, Marion | 9 hr |
| Apr 27, 2:40 PM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery, Wilson | 6 hr |
| Apr 27, 3:04 PM CDT | Flash Flood Warning | ICT | Neosho | 6 hr |
| Apr 27, 6:45 PM CDT | Areal Flood Warning | ICT | Labette | 5 hr |
Nearby
River Flood Warnings in Kansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.